Alert archive / Kentucky / Flash Flood Warnings in 2010

Flash Flood Warning 41, NWS Louisville, KY

July 27, 2010Franklin County, Scott County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 27, 2010, 4:55 PM EDT for Franklin County, Scott County, Kentucky. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2010, 4:55 PM EDT (20:55 UTC)
Expired
Jul 27, 2010, 6:24 PM EDT
In force
89 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, KY, Scott County, KY

The radar

The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WGUS53 KLMK 272055
FFWLMK
KYC073-209-280000-
/O.NEW.KLMK.FF.W.0041.100727T2055Z-100728T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
455 PM EDT TUE JUL 27 2010

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
  WESTERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 800 PM EDT

* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM TRAINING THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...FRANKFORT...PEAKS MILL...AND          
  ELMVILLE. 

DOPPLER RADAR INDICATES THAT UP TO THREE INCHES OF RAIN HAS FALLEN 
OVER THE PAST HOUR OR SO...MAINLY OVER NORTH AND NORTHEAST SECTIONS 
OF FRANKLIN COUNTY...INCLUDING THE TOWN OF PEAKS MILL AND 
SURROUNDING COMMUNITIES.

ADDITIONAL RAINFALL AMOUNTS OF ANOTHER INCH OF RAIN ARE POSSIBLE IN 
THE WARNED AREA...ESPECIALLY IN THE NEXT HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3823 8453 3817 8495 3835 8497 3837 8493
      3835 8489 3836 8488 3836 8485 3834 8481
      3836 8474 3842 8464

$$

AL
2 follow-up statements
506 
WGUS73 KLMK 272127
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
527 PM EDT TUE JUL 27 2010

KYC073-209-280000-
/O.CON.KLMK.FF.W.0041.000000T0000Z-100728T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT KY-FRANKLIN KY-
527 PM EDT TUE JUL 27 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHEASTERN FRANKLIN AND WESTERN SCOTT COUNTIES...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE 
WARNED AREA. RAINFALL RATES UP TO AN INCH PER HOUR WILL CONTINUE TO 
BE POSSIBLE LATE THIS AFTERNOON.

SWITZER AND STAMPING GROUND WILL BE MOST AFFECTED BY THIS RAIN AND 
POTENTIAL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3823 8453 3819 8484 3830 8487 3829 8482
      3835 8489 3830 8478 3835 8479 3834 8481
      3836 8474 3842 8464

$$

13
724 
WGUS73 KLMK 272224
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
624 PM EDT TUE JUL 27 2010

KYC073-209-272234-
/O.CAN.KLMK.FF.W.0041.000000T0000Z-100728T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT KY-FRANKLIN KY-
624 PM EDT TUE JUL 27 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
FRANKLIN AND WESTERN SCOTT COUNTIES...

THE STORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE MOVED WELL 
EAST OF THE WARNED AREA AS THEY WEAKENED. THERE NO LONGER EXISTS A 
THREAT FOR HEAVY RAIN SO THE FLASH FLOOD WARNING HAS BEEN CANCELLED. 

LAT...LON 3823 8453 3819 8484 3830 8487 3829 8482
      3835 8489 3830 8478 3835 8479 3834 8481
      3836 8474 3842 8464

$$

AL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:08 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 27, 3:08 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT TUE JUL 27 2010

.SHORT TERM (TONIGHT AND WEDNESDAY)...

A VERY MOIST (PW VALUES AROUND 2.2 INCHES) SOUTHWEST FLOW WILL
CONTINUE ACROSS THE LOWER OHIO VALLEY FOR THIS FORECAST PERIOD. SO
IT WILL NOT TAKE MUCH TO SET OFF THUNDERSTORMS WITH THE LATEST ROUND
OCCURING AT 19Z ACROSS CENTRAL KENTUCKY AND EXTENDING NORTHWEST INTO
SOUTHWEST INDIANA. THIS IS BASICALLY ALONG A WEAK AND DISSIPATING
DEW POINT BOUNDARY. THE LATEST SATELLITE PICTURES ALSO INDICATE
COOLING TOPS SO WE WILL NEED TO MENTION A PRE-FIRST PERIOD IN THE
FORECAST WITH STORMS LIKELY ACROSS MUCH OF THE EASTERN FORECAST
AREA.

I DO THINK THERE WILL BE A LULL IN PRECIPITATION OVERNIGHT WITH THE
LOSS OF HEATING. HOWEVER IF BOUNDARIES REMAIN FROM THE LATE
AFTERNOON STORMS OVERNIGHT THUNDERSTORMS WILL BE POSSIBLE. BUT FOR
NOW WE WILL DROP POPS OVERNIGHT INTO THE SLIGHT CHANCE CATEGORY.

WE WILL MENTION HIGH CHANCE POPS WEDNESDAY AFTERNOON WITH THE SAME
AIRMASS IN PLACE AND HEAVY RAIN AGAIN THE MAIN CONCERN.

IN THIS WARM AND MOIST AIRMASS TEMPERATURES TONIGHT WILL ONLY FALL
INTO THE LOW AND MID 70S AND WARM AGAIN INTO THE UPPER 80S AND LOWER
90S.

.LONG TERM (WEDNESDAY NIGHT - TUESDAY)...

THE FASTER GFS SEEMS TO BE VERIFYING BETTER THAN THE SLOWER
EURO/CANADIAN MODELS OVER THE PAST FEW DAYS SO WILL TREND CURRENT
FORECAST TOWARDS A FASTER GFS/GFS ENSEMBLE SOLUTION.

WEDNESDAY NIGHT-SATURDAY NIGHT...

SHORT-TERM MODELS AGREE THAT A FRONT APPROACHING FROM THE NW WILL
LIKELY DRIFT TO OR JUST SOUTH OF THE OHIO RIVER BY EARLY THURSDAY
MORNING. FOR WEDNESDAY NIGHT...MOST OF THE ACTIVITY SHOULD
CONCENTRATE ALONG THE FRONT SO ANY DIURNAL ACTIVITY WILL LIKELY
WEAKEN OR DISSIPATE...AND FOCUS NORTH TOWARDS THURSDAY MORNING. THE
FRONT WILL PUSH SE OF THE CWA BY THURSDAY EVENING...SO TREND THE
POPS SEWD THURSDAY DURING THE DAY WITH THE BLUEGRASS REGION HAVING
THE HIGHEST POPS. BECAUSE OF THIS...TRENDED BACK ON HIGHS THRS.

LOWER DEWPOINTS WILL FILTER IN FOR A SHORT-TIME ON FRIDAY LEAVING US
WITH PLEASANT DRY DAY WITH HIGHS IN THE MID 80S NE TO THE VERY LOW
90S SOUTH. BY SATURDAY THOUGH WITH NW FLOW ALOFT...ANOTHER
DISTURBANCE QUICKLY PUSHES IN AND AFFECTS US LATE FRIDAY NIGHT
ACROSS THE NW BUT MOSTLY ON SATURDAY. AGAIN...THIS QUICKLY MOVES
SOUTHEAST OF THE CWA SATURDAY NIGHT...BUT KEPT IN SLIGHT CHC POPS
OVER THE SE SAT NIGHT.

GIVEN A BIT OF ADDED DYNAMICS WITH THE SYSTEMS THURSDAY AND
SATURDAY...A FEW MORE ORGANIZED CELLS WILL BE POSSIBLE WITH STRONG
GUSTY WINDS/ISOLATED DMG WINDS POSSIBLE WITH THE VERY STRONGEST
CELLS. MOST IF NOT ALL WILL REMAIN BELOW SEVERE LIMITS.

SUNDAY-TUESDAY...

FOR THIS PERIOD...THE RIDGE OVER THE SRN PLAINS WILL SCOOT EASTWARD
DURING THIS PERIOD. ALTHOUGH HEIGHT VALUES ARE DISPLACED AND
DIFFERENT BETWEEN THE EURO AND GFS...BOTH MODELS HAVE A DISTURBANCE
UNDER THE RING OF FIRE APPROACH US TUESDAY FROM THE NORTHWEST. HAVE
INSERTED POPS TUESDAY OVER THE NW AND TUESDAY NIGHT
EVERYWHERE...SMALL POPS THIS FAR OUT. ALSO GIVEN THE HEIGHTS
INCREASING TOWARDS TUESDAY...TRENDED TOWARDS THE HOT MEX BUT NOT
NEARLY AS HOT SINCE EVERY TIME THAT MOS GUIDANCE HAS SHOWN 98
DEGREES FOR SDF FOR EXAMPLE...WE WERE ABOUT 2 DEGREES OR MORE
COOLER.

&&

.AVIATION (18Z TAF ISSUANCE)...

A VERY MOIST SOUTHWEST FLOW WILL KEEP THUNDERSTORMS SCATTERED ACROSS
CENTRAL KENTUCKY THIS AFTERNOON AND EVENING. THE LATEST SHORT RANGE
MODELS KEEP MOST OF THE PRECIPITATION SOUTH OF SDF BUT NOT LEX OR
BWG. SO BASED ON CURRENT SATELLITE AND RADAR TRENDS WE WILL JUST
MENTION VCTS AT THE SDF AND BWG TAF LOCATIONS THIS AFTERNOON BUT TRY
TO TIME CURRENT CONVECTION OVER CENTRAL KENTUCKY INTO LEX LATE THIS
AFTERNOON. BECAUSE OF THE EARLIER AND EXPECTED PRECIPITATION AT LEX
WE WILL ALSO DROP THEM INTO THE IFR RANGE FOR VSBYS OVERNIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........JA
LONG TERM.........AL
AVIATION..........JA
Hazardous weather outlook, Jul 27, 3:45 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT TUE JUL 27 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-280815-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
345 PM EDT TUE JUL 27 2010 /245 PM CDT TUE JUL 27 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING WILL BE CAPABLE OF
PRODUCING A PERIOD OF VERY HEAVY RAIN IN A SHORT PERIOD OF TIME.
GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE AN
ISSUE.

THERE WILL CONTINUE TO BE A SLIGHT CHANCE FOR THUNDERSTORMS
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY AS A
COLD FRONT IMPINGES ON A MOIST...UNSTABLE ENVIRONMENT. GUSTY
WINDS...BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING WILL BE
THE MAIN THREATS FROM THESE STORMS.

TWO QUICK-MOVING UPPER-LEVEL DISTURBANCES WILL IMPACT THE REGION
EARLY IN THE WEEKEND AND INTO THE NEXT WORK WEEK. AT THIS TIME...THE
BEST CHANCE FOR THUNDERSTORMS FROM THESE SYSTEMS WILL BE LATE FRIDAY
NIGHT INTO SATURDAY...AND NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT OF HEAVY RAIN TO THE NATIONAL
WEATHER SERVICE.

JA/AL

In the hours before

Local storm report, Jul 27, 4:15 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 PM EDT TUE JUL 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HEAVY RAIN       2 SE ELIZABETHTOWN      37.68N  85.85W
07/27/2010  M3.70 INCH       HARDIN             KY   COCORAHS

            THREE POINT SEVEN INCHES OF RAIN IN A TWO HOUR PERIOD.

&&

EVENT NUMBER LMK1000466

RL
Special weather statement, Jul 27, 4:19 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 PM EDT TUE JUL 27 2010

KYZ035-040-272045-
FRANKLIN-WOODFORD-
419 PM EDT TUE JUL 27 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRANKFORT...AND MOVING NORTHEAST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL ALSO IMPACT...
   FORKS OF ELKHORN...
   SWITZER...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
53 AND 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3835 8489 3836 8485 3834 8477 3829 8474
      3821 8474 3819 8476 3817 8469 3814 8467
      3808 8484 3809 8484 3810 8487 3812 8488
      3811 8489 3823 8502 3829 8500 3836 8492
TIME...MOT...LOC 2018Z 232DEG 11KT 3825 8488

AL
Local storm report, Jul 27, 4:29 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
429 PM EDT TUE JUL 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FLASH FLOOD      BEREA                   37.58N  84.29W
07/27/2010                   MADISON            KY   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED THAT THERE WERE TWO WATER
            RESCUES UNDERWAY AT KY 52 AND PEGGY FLATTS RD.

&&

EVENT NUMBER LMK1000467

EES
Local storm report, Jul 27, 4:32 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
432 PM EDT TUE JUL 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HEAVY RAIN       ELIZABETHTOWN           37.70N  85.87W
07/27/2010  M5.25 INCH       HARDIN             KY   TRAINED SPOTTER

            A TRAINED SPOTTER NEAR MILE MARKER 94 OFF OF 1-65
            REPORTED 5.25 INCHES OF RAIN HAD FALLEN OVER THE PAST 3
            HOURS.

&&

EVENT NUMBER LMK1000468

EES
Special weather statement, Jul 27, 4:44 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 PM EDT TUE JUL 27 2010

KYZ035-036-272130-
FRANKLIN-SCOTT-
444 PM EDT TUE JUL 27 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF FRANKFORT...AND MOVING WEST
AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL ALSO IMPACT...
   FRANKFORT...
   CAPITAL CITY AIRPORT...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
125 AND 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3820 8446 3818 8475 3819 8476 3818 8478
      3817 8496 3835 8496 3836 8490 3835 8489
      3836 8485 3834 8480 3836 8474 3839 8469
      3841 8455
TIME...MOT...LOC 2044Z 079DEG 10KT 3827 8482

EES
Special weather statement, Jul 27, 4:47 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
447 PM EDT TUE JUL 27 2010

KYZ041-049-272115-
CLARK-FAYETTE-
447 PM EDT TUE JUL 27 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF WINCHESTER...AND MOVING EAST AT
20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL ALSO IMPACT...
   WINCHESTER...
   RUCKERVILLE...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
104 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3792 8400 3788 8401 3788 8427 3791 8429
      3789 8435 3789 8439 3788 8439 3788 8445
      3793 8449 3806 8453 3808 8430 3807 8428
      3809 8421 3810 8408 3793 8398
TIME...MOT...LOC 2047Z 266DEG 19KT 3797 8429

EES

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:02 PM EDTSpecial Weather StatementLMKLogan28 min
Jul 26, 8:08 PM EDTSpecial Weather StatementLMKAllen, Simpson22 min
Jul 26, 8:33 PM EDTSpecial Weather StatementLMKSimpson27 min
Jul 26, 9:01 PM EDTSpecial Weather StatementLMKLogan29 min
Jul 27, 1:14 PM EDTSpecial Weather StatementLMKLarue46 min
Jul 27, 1:41 PM EDTSpecial Weather StatementLMKMarion, Nelson49 min
Jul 27, 2:31 PM EDTSpecial Weather StatementLMKNelson, Washington29 min
Jul 27, 2:39 PM EDTSpecial Weather StatementLMKHardin36 min
Jul 27, 2:56 PM EDTAreal Flood AdvisoryLMKBullitt, Hardin78 min
Jul 27, 3:16 PM EDTSpecial Weather StatementLMKLincoln29 min
Jul 27, 3:29 PM EDTSpecial Weather StatementLMKLarue46 min
Jul 27, 3:49 PM EDTSpecial Weather StatementLMKMadison41 min
Jul 27, 4:03 PM EDTFlash Flood WarningLMKHardin, Larue2 hr
Jul 27, 4:14 PM EDTSpecial Weather StatementLMKWoodford31 min
Jul 27, 4:19 PM EDTSpecial Weather StatementLMKFranklin26 min
Jul 27, 4:24 PM EDTFlash Flood WarningLMKMadison3 hr
Jul 27, 4:35 PM EDTAreal Flood AdvisoryLMKFranklin, Scott50 min
Jul 27, 4:43 PM EDTFlash Flood WatchLMKAdair, Anderson, Barren, Bourbon, Boyle, Breckinridge and 35 more2 hr
Jul 27, 4:44 PM EDTSpecial Weather StatementLMKFranklin, Scott46 min
Jul 27, 4:47 PM EDTSpecial Weather StatementLMKClark, Fayette28 min
Jul 27, 5:01 PM EDTAreal Flood AdvisoryLMKClark, Fayette72 min
Jul 27, 5:06 PM EDTAreal Flood AdvisoryLMKMonroe84 min
Jul 27, 5:31 PM EDTSpecial Weather StatementLMKHarrison, Nicholas29 min
Jul 27, 6:11 PM EDTSpecial Weather StatementLMKNicholas34 min

Nearby

Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.